Alert archive / California / Wind Advisories in 2014
Wind Advisory 52, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 6, 2014, 9:52 AM PDT. It took effect at Jun 6, 2014, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2014, 9:52 AM PDT (16:52 UTC)
- In effect from
- Jun 6, 2014, 12:00 PM PDT
- Expired
- Jun 6, 2014, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
211 WWUS76 KLOX 061652 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 952 AM PDT FRI JUN 6 2014 CAZ059-062300- /O.NEW.KLOX.WI.Y.0052.140606T1900Z-140607T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 952 AM PDT FRI JUN 6 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON AND PERSIST THROUGH THIS EVENING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 6, 9:50 AM PDT, 2 minutes earlier.
Area forecast discussion, Jun 6, 9:50 AM PDT, 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 950 AM PDT FRI JUN 6 2014 .SYNOPSIS... TEMPERATURES WILL REMAIN NEAR NORMAL TODAY AS A WEAK UPPER LEVEL LOW MOVES ACROSS THE REGION TODAY AND TONIGHT. A RIDGE OF HIGH PRESSURE WILL BEGIN TO DEVELOP ON SATURDAY...BRINGING ABOVE NORMAL TEMPERATURES THROUGH MONDAY...ESPECIALLY FOR INTERIOR AREAS. LOW PRESSURE WILL APPROACH ON MONDAY...RESULTING IN NEAR NORMAL TEMPERATURES BY MID TO LATE WEEK. && .UPDATE... STRONG ONSHORE FLOW REMAINS IN PLACE ACROSS THE AREA FROM A TROUGH OF LOW PRESSURE. ONSHORE GRADIENTS ARE TRENDING MORE THAN 2.5 MB ONSHORE THAN THIS TIME YESTERDAY. IF LINEAR EXTRAPOLATION IS CORRECT...KLAX-KDAG SURFACE PRESSURE GRADIENTS SHOULD SURGE TO NEAR 9 MB ONSHORE THIS AFTERNOON. WITH PRESSURE GRADIENTS THIS TIGHT...STRONG AND GUSTY WINDS SHOULD DEVELOP IN THE ANTELOPE VALLEY AND A WIND ADVISORY WILL BE ADDED TO THE PACKAGE. PARTIAL AFTERNOON CLEARING WILL ALSO BE ADDED TO THE PACKAGE TO REFLECT A MORE JUNE GLOOM TYPE OF PATTERN. WITH THE STRONGER ONSHORE FLOW AND STRONGER SOUTHWEST WINDS FOR THE SAN LUIS OBISPO INTERIOR VALLEYS...TEMPERATURES WERE COOLED SLIGHTLY FOR LOCALITIES SUCH AS PASO ROBLES. && .PREV DISCUSSION... SHORT TERM...THE UPPER LOW WILL MOVE EAST OF THE REGION TONIGHT AND EARLY SAT...BUT A BROAD POSITIVELY TILTED TROUGH WILL SLIDE SOUTHEASTWARD THROUGH CA ON SAT. THE MARINE LAYER DEPTH SHOULD NOT CHANGE TOO MUCH...AND EXPECT NIGHT THROUGH MORNING LOW CLOUDS AND FOG IN ALL COASTAL AND MANY VALLEY AREAS TONIGHT/SAT MORNING. MAX TEMPS SHOULD BE UP SLIGHTLY IN THE VLYS...AND MORE SIGNIFICANTLY IN THE MTNS AND DESERTS AS TEMPS AT 850 MB AND 950 MB RISE A FEW DEGREES. THE WEAK UPPER LOW WILL MOVE E OF THE REGION SAT NIGHT AND SUN...AND AN UPPER HIGH WILL BUILD INTO THE AREA FROM THE SOUTH. THE MARINE LAYER SHOULD BECOME MORE SHALLOW...AND NIGHT THROUGH MORNING LOW CLOUDS SHOULD BE CONFINED TO THE COASTAL PLAIN...WITH SOME CLOUDS POSSIBLY PUSHING INTO THE LOWEST VLYS. RISING HEIGHTS AND THICKNESSES...AND DECENT WARMING AT 850 MB AND 950 MB SHOULD ALLOW FOR SEVERAL DEGREES OF WARMING ON SUNDAY...AT LEAST ACROSS THE VLYS...MTNS AND DSRTS...WITH LESS WARMING ACROSS THE COASTAL PLAIN...ESPECIALLY NEAR THE COAST. LONG TERM...A WEAK UPPER LOW WILL APPROACH THE WEST COAST MONDAY. THE MARINE LAYER MAY DEEPEN A BIT...AND THERE MAY BE SLIGHT COOLING...MAINLY ACROSS COASTAL AND VALLEY AREAS. THE UPPER LOW WILL SWING JUST TO THE NORTH OF THE FORECAST AREA MON NIGHT AND TUE. THE MARINE LAYER WILL DEEPEN...AND NIGHT THROUGH MORNING LOW CLOUDS SHOULD BE WIDESPREAD IN ALL COASTAL AND MOST VALLEY AREAS. EXPECT SEVERAL DEGREES OF COOLING ON TUE...ESPECIALLY IN THE VALLEYS...MTNS AND DESERTS. THE UPPER LOW WILL MOVE EAST OF THE REGION TUE NIGHT. AN UPPER LOW WILL MOVE TOWARD THE PAC NW WED AND THU...WITH A BROAD TROUGH EXTENDING SOUTHWARD INTO THE REGION. THIS SHOULD KEEP THE MARINE LAYER REASONABLY...BUT NOT EXCESSIVELY...DEEP. EXPECT WIDESPREAD NIGHT THROUGH MORNING LOW CLOUDS AND FOG TO CONTINUE IN COASTAL AND MOST VALLEY AREAS. MAX TEMPS MAY LOWER A BIT MORE ON WED...THEN CHANGE LITTLE FOR THU. && .AVIATION...05/1145Z. N OF POINT CONCEPTION...WIDESPREAD STRATUS IN ALL COASTAL SECTIONS AND THE SANTA YNEZ VALLEY THIS MORNING. CONDITIONS WERE GENERALLY IFR/LIFR. EXPECT SKIES TO CLEAR BY MID OR LATE MORNING IN MOST AREAS. S OF POINT CONCEPTION... THE VLYS WILL SEE A BIT MORE EXTENSIVE COVERAGE OF IFR CIGS THIS MORNING...BUT CLEAR BY 16Z IN MOST INLAND AREAS. OTHERWISE...A SIMILAR STRATUS PATTERN TO YESTERDAY ACROSS COASTAL SECTIONS WITH THE EXCEPTION OF MORE EXTENSIVE STRATUS COVERAGE ACROSS LA COUNTY COASTAL AREAS THIS MORNING. 30 PERCENT CHANCE FOR CIGS TO BURNOFF ACROSS COASTAL TAFS AN HOUR LATER THEN 12Z TAFS SUGGEST. GUSTY SW TO W WINDS WILL AFFECT THE ANTELOPE VALLEY THIS AFTERNOON. KLAX...MODERATE CONFIDENCE IN THE 12Z TAF. THERE IS A 30 PERCENT CHANCE THAT CIGS WILL LINGER THROUGH 20Z. KBUR...MODERATE CONFIDENCE IN THE 12Z TAF THRU 16Z THAN HIGH CONFIDENCE WITH VFR CONDS THROUGH AT LEAST 09Z. && .MARINE...06/900 AM. OUTER WATERS...MODERATE CONFIDENCE WITH SMALL CRAFT ADVISORY LEVEL WINDS WITH GUSTS TO BETWEEN 25 AND 30 KNOTS FOR PZZ673/676 THROUGH AT LEAST EARLY SATURDAY MORNING...AND POSSIBLY THROUGH SUNDAY MORNING. STRONGEST GUSTS SHOULD OCCUR BETWEEN POINT CONCEPTION TO SAN NICOLAS ISLAND. WEAKER WINDS ARE LIKELY SUNDAY AND MONDAY. INNER WATERS...FOR THE WESTERN PORTION OF PZZ650...LOCAL GUSTS TO 20 KT FAR WESTERN PORTION LATE THIS AFTERNOON AND EVENING. OTHERWISE...HIGH CONFIDENCE IN FAIRLY CHOPPY SEAS THROUGH EARLY SUNDAY DUE TO GUSTY WINDS OVER THE OUTER WATERS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...HALL/DB AVIATION...KAPLAN MARINE...KITTELL SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 5, 1:00 PM PDT, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 100 PM PDT THU JUN 5 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-061300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 100 PM PDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY NORTHWESTERLY WINDS WILL BRING HAZARDOUS DRIVING CONDITIONS TO PEOPLE TRAVELING IN HIGH PROFILE VEHICLES IN SOUTHWEST SANTA BARBARA COUNTY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY GUSTY SOUTHWEST WINDS WITH LOCAL GUSTS TO 45 MPH COULD BRING HAZARDOUS DRIVING CONDITIONS TO PORTIONS OF THE ANTELOPE VALLEY FRIDAY AFTERNOON AND EVENING...WITH POSSIBLE REDUCED VISIBILITIES FROM BLOWING DUST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CK/RK
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:05 AM PDT | Small Craft Advisory | LOX | 24 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.